Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

August 2004, Volume 34 Number 8 , p 12 - 12

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2004 Lippincott Williams & Wilkins, Inc. Volume 34(8)             August 2004             p 12 “N”e old drug won't do [MEDICATION ERRORS: MORE LOOK-ALIKES]

COHEN, MICHAEL R. RPH, MS, ScD

Orders for a patient admitted to a psychiatry unit included the antidepressant fluoxetine (Prozac), 60 mg by mouth daily, and what appeared to be “Norvasc” (amlodipine, a long-acting calcium channel blocker), 5 mg by mouth twice daily. After the patient had received one dose of Norvasc, a nurse contacted the pharmacy to request a missing dose of the antipsychotic Navane (thiothixene). Finding an order for Norvasc but none for Navane on the patient profile, the pharmacist retrieved the original order, which stated “Navane.” The correct drug was dispensed. The nurses observed the patient for possible hypotension due to receiving Norvasc, but he was apparently unharmed.

Make ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: